Ultima Vez Modificado: 23 de noviembre del 2005
Dear OncoLink "Ask The Experts,"
I've been diagnosed with GBM and have started radiation therapy (along with chemo - temodar).
When I receive my dose of radiation (every day), I see a blue flash at the end of the cycle.
My question is this: Is there increased risk of blindness as a result of this blue flash (i.e., retinopathy)? I'm assuming that the beams are aimed properly, is this a safe assumption?
Neha Vapiwala , MD, Senior Editor of OncoLink from the Department of Radiation Oncology at the Hospital of the University of Pennsylvania, responds:
This blue flash has been reported by some people receiving radiation to the head. Though it is not known for sure, it is thought that the blue flash represents a small portion of the daily radiation dose that is exiting the body through the retina of the eye. It does not increase the risk of blindness, and does not mean that the beams are aimed incorrectly.Imprima English
May 3, 2011 - Acupuncture appears to be quite effective at relieving the hot flashes that are a common side effect of androgen ablation therapy in men with prostate cancer, according to research published in the April 1 issue of the International Journal of Radiation Oncology*Biology*Physics.
Jun 17, 2011
Oct 21, 2014